It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-06-2003, 12:36 AM   #1
Senior Member
 
Join Date: Apr 2003
Location: usa
Posts: 136
trishki HB User
Post Has anyone experienced weight gain on Levoxyl? (synthroid)

hi - i just started on 50 mcg of levoxyl yesterday, and am concerned that this medication may make me gain even more weight. i have already put on 25-30 lbs. since january, which i cannot seem to lose. the fact that i might gain even more stubborn weight is really scary to me. has anyone had that experience on levoxyl?

thanks for any comments,
trishki

 
Old 08-06-2003, 06:01 AM   #2
Senior Member
(female)
 
Join Date: Mar 2003
Location: Redford, MI USA
Posts: 180
Redford Phyl HB User
Post

After going from 50 mcg to 88 mcg, I gained a few pounds. My own fault. I realized that I finally had an appetite again and was eating everything in sight. Had to keep reminding myself that I wasn't really hungry. I never thought about nibbling before I started treatment. I'd realize at 3 in the afternoon that I'd forgotten to eat lunch.

 
Sponsors Lightbulb
   
Old 08-06-2003, 07:47 AM   #3
Inactive
 
Join Date: Jul 2003
Location: south Texas
Posts: 1,154
roni624 HB User
Post

Trishki...I never really thought about it but I gained 5lbs the six weeks I was on Levoxyl. I hope I don't gain anymore....I don't need anymore extra weight on me. http://www.healthboards.com/ubb/bigcry.gif-Roni

 
Old 08-06-2003, 09:40 AM   #4
Junior Member
 
Join Date: Aug 2003
Location: Bluffton, Oh, USA
Posts: 10
quietlamb HB User
Post

As soon as I was put on Thyriod Medication I gain weight. I was on Levoxl for about 6 months and 3 of those month I gained 70 lbs.

Since Oct of 2000 I had gone from 210 - 283 as of 08/04/03

Sure is depressing.. but.. I have a feeling i am not done with this battle.. since I will soon be taking Hormone shots in the morning.

 
Old 08-06-2003, 10:18 AM   #5
Veteran
(female)
 
Join Date: Sep 2002
Posts: 410
Aimee8396 HB User
Post

I've been on Levoxyl for 9 months now, no weight gain. I don't think weight gain is a side effect of the medication, but of the condition. You may not be on the right dose, or like the other post said, just getting your appetite back. You need to talk with your Dr, and find out why the weight gain. Being hypo will slow down your metabolism, but not all hypos gain weight. I was very hypo for 8 weeks waiting to be scanned, and I actually lost 4lbs. Crazy!! Good luck on getting well.

 
Old 08-07-2003, 09:06 PM   #6
Junior Member
 
Join Date: Jul 2003
Location: Austin, TX, USA
Posts: 31
txgirl22 HB User
Question

I thought that starting hypo thyroid meds like Levoxyl should only help to stabalize thyroid levels and if anything speed up the thyroid so that weight loss would be a result...I am starting to take it tomorrow but will not if I am going to gain more weight. How is weight gain even possible?

 
Old 08-07-2003, 10:20 PM   #7
Senior Member
(female)
 
Join Date: Mar 2003
Location: Redford, MI USA
Posts: 180
Redford Phyl HB User
Post

Weight gain was possible in my case because I was actually feeling hungry again. Before I started on meds, I had no appetite but would go on sugar binges. Now that I'm becoming adjusted, I'm finally starting to lose some weight.

 
Old 08-11-2003, 06:29 AM   #8
Senior Member
(female)
 
Join Date: Aug 2003
Location: Wisconsin, USA
Posts: 188
TinyTot2 HB User
Post

When I started on Synthroid, I gained 10 - 15 pounds. For me, however, this was a good thing. I was 4'10" and only weighed 75 pounds (which I think is slightly underweight). My problem now is that I can't seem to get my muscles toned. Anybody have any suggestions for that? I gained the weight so fast, I couldn't control how it happened. Has anybody had any luck?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopping my Sythroid - feel no different - gaining weight kelkel1 Thyroid Disorders 8 04-14-2008 12:50 PM
New med WEIGHT GAIN??????? fusionqueen Thyroid Disorders 17 01-19-2007 08:04 PM
Synthroid causing weight gain? wiski Thyroid Disorders 11 04-13-2006 01:29 PM
Anyone else get tremors? Changedusername Smoking Cessation 3 04-27-2005 10:32 PM
Anyone get severe stomach cramps from Levoxyl? AmioDel Thyroid Disorders 0 02-07-2005 04:06 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!